MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404032
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018, that two accumax 550 laser fibers were used during a ureteroscopy procedure performed on (b)(6) 2018.According to the complainant, during procedure, it was noted that the tip of the laser fiber broke upon firing.A second accumax 550 laser fiber was used and the same issue occurred.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available; a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Block h6: problem code 2907 captures the reportable event of fiber tip detached.Block h10:investigation result one flexiva 200 tractip laser fiber was returned broken in one piece with the tip detached, confirming the complaint.The fiber measured approximately 268.1 cm from the top of the connector to the tip.The exposed glass portion of the distal tip measured approximately 0.3 cm and was consistent with a fracture, likely as a result of handling during the procedure.The remainder of the tip was not returned.Visual inspection of the sma connector shows that the strain relief boot was detached and not returned.Visual inspection of the returned fiber noted burn marks on the fiber jacketing, likely a result of the fiber break occurring during use, resulting in a misfire.Review and analysis of all available information indicated that the cause code for this event is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and no deviations were found.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that two accumax 550 laser fibers were used during a ureteroscopy procedure performed on (b)(6) 2018.According to the complainant, during procedure, it was noted that the tip of the laser fiber broke upon firing.A second accumax 550 laser fiber was used and the same issue occurred.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available; a follow-up report will be submitted.

Brand Name
ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8010663
Report Number3005099803-2018-61069
Device Sequence Number1433448
Product Code GEX
UDI-Device Identifier08714729784647
UDI-Public08714729784647
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082928
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2020
Device Model NumberM0068404032
Device Catalogue Number69117
Device Lot Number0000005196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer01/09/2019
Initial Report FDA Received Date10/26/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1